Hi! Two weeks ago I started taking Lexapro 5mg. It was primarily for anxiety but it was also for depression. I didn't really notice any negative side effects but I felt happier and considerably less anxious. My dosage was increased and I took 10mg for the first time this morning. Since taking it, I have felt anxious, a little confused and a little dizzy. Is this normal that I'm experiencing side effects now after having none when going on 5mg? How long will it take before this dies down? Thanks!
Increasing Lexapro Dosage from 5mg to 10mg?
Question posted by usernamesarah on 7 Feb 2016
Last updated on 15 January 2022 by Ralphbr1970
Hi, sorry, late to this one. I start at 5, then feel irritable and agitated for a week and then it passes after the first week. I turn up it to 10 with no issues (that I can recall). Each body is different and more sensitive, although I feel I’m one of the most sensitive to drugs but I do well with Lexapro.
Much peace in mind and body to you
Hey! So I know this is an old post but my daughter’s dosage was just increased from 5 to 10, this weekend. I just want to know how you guys have been coping since Covid, like have you since been increased or no. She was just put on in September when school started & was really hesitant about it. We haven’t gone a full week of school w/o an attack which is ok bc I’m a patient mom & I’m here for her. Any advice or whatever would be appreciated thanks
I started on 5mg almost 3 years ago… when my doctor increased my dosage to 10mg my body / mind simply didn’t react well… I tried for several months but I was struggling to focus at work , I felt drowsy, got headaches … so I bought the 15 g pills and began taking halves (so 7.5G)…this has worked well for me over the past couple years. Now my anxiety/depression is creeping up on me again and think it may be time to increase my dose to 10mg
Anyone have any recent experience going from 5 mg to 10 mg? I’m supposed to increase but am nervous about side effects. Thanks!
I know this question is very old but I figured I would answer for anyone else viewing this now in 2019 wondering the same thing! Just remember Lexapro is an SSRI medication. It’s not unusual for your anxiety to spike when you first start the medication or during a dosage increase. Normally this will last for a week or two and then once your body adjusts you feel better. I know for me personally my first week on lexapro was extremely hard, I was so out of it and anxious I thought I was going crazy! I stuck it out and here I am feeling a lot better. Meds are different for everyone and the symptoms hit in different levels. Also a common first symptom for lexapro is to feel dizzy and out of it while your body adjusts, normally suggested not to drive or use heavy machinery the first few weeks starting out or after an upped dosage
Hi,I have been a patient on Lexapro for 6 months now on a 5 mg dose, now my doctor suggested I go from 5 -10 mg. it’s my second day on 10 mg and I’m feeling really weird like I’m loosing my mind I bought 3 things online I find need and with money I shouldn’t be spending. I’m not thinking rationally and I experience a lot of sadness and anxiety is worse. I’m not sure is this kinda behavior or reaction normal when increasing your dosage?
Hi there! I know this post was from a while ago but I was wondering how long it took for your side effects to go away? I just started taking lexapro for the first time about 7 weeks ago, and was feeling better on the 5mg. About two weeks ago my doctor upped me to 10mg and I'm starting to feel depressed and anxious again when it finally started to go away on the 5mg. Did your depression and anxiety finally settle and die down after being on the 10mg? Thanks :)
It's normal 6-14 days .
After 1 week on 5mg and on the advice of my pdoc I increased from 5mg to 10mg. By the second day I was nausous all day. I kept up 10mg for 3 days and decided to do a self evaluation. I realized I had felt good at 5 mg so I decided to drop back down to 5mg. It took another couple of days for my stomach to settle down. I am going to stay on 5mg for at least a another couple of weeks. If I feel I need to increase my dosage I will probably go up to 7.5mg hoping the side effects are tolerable. Once those side effects settled down I will then decide if I need to increase to 10mg,
I also started on 5mg for 7 days and then went to 10mg. I had the same reaction. Don't be supersede if your anxiety peaks after about 2 weeks. This is normal. Also, if you are on Lexapro for anxiety you may need to eventually go up to 15mg as 10mg is the standard dose, but to treat anxiety, a lot of people require a little extra.
It is not unusual to experience side effects when upping your dose. If you are feeling good at 5 mg it may be the dose for you. Not sure why you would increase the dose unless your doctor told you too. Sometimes more is not necessarily better. Let us know how it goes. Wishing you the Best :)
Hi, Sarah! Yes, this is perfectly *normal* ~ you just doubled your dose and it's not unexpected that you might have some mild side effects. Imagine having a drink and then quickly having a second drink ~ you'd probably get a little fuzzy. I'm glad you say a little because this is why you were started on a low dose which helps prevent you from being a lot dizzy and a lot confused.
Don't worry. These side effects generally only last a few days to a couple weeks and then they resolve on own.
I'm glad you're feeling better overall and I hope it continues for you. WCV
PS, Feel free to post about any questions or concerns you may come across. We're happy to help in any way we can.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.